Results 1 to 3 of 3
Methadone and weight gain
  1. #1
    Jude5 is offline New Member
    Join Date
    Oct 2006
    , , USA.

    Default Methadone and weight gain

    I really want to switch to Methadone for long term since i have been on meds for so long and will need them for the rest of my life.

    I was reading that Methadone causes weight gain. Is this so with everyone? Is it a huge problem with this drug? I dont get much exercise as it is and if I go above 130 my asthma bothers me.

  2. #2
    mpvt is offline Platinum Member
    Join Date
    Sep 2004


    The problem with weight gain with methadone comes from opiate addicts that get on methadone.The addict is usually grossly underweight at first so when they start to get better they put on weight.Were you hear about the trouble is people that take methadone and sit around all day and do nothing but eat sweets.Methadone can cause people to crave sweets but just keep active and you will be fine.I go for 2 walks a day and my weight is fine.I am a addict/chronic pain patient and when I started methadone I weight only 123lbs, now I'm a healthy 185 lbs.Just don't get into sitting around doing nothing and eating all day......Dave

  3. #3
    Director is offline New Member
    Join Date
    Apr 2005


    Hi Jude: I'm with Dave on this one. I've been on several different LA meds over the years I've had CP and I'm on Methadone now. I haven't gained any weight to speak of, but I weighed about 160 when I went on it and today I'm about 170. I too, walk for excercise, and I'm on SSD so I'm the house husband. I take care of all the running errands and store, so I stay pretty busy. I just finished the weekly laundry.

    Like Dave said, if you stay reasonably active and don't do the "Bon Bon" thing, you should be ok on your weight.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22